Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Mar 17, 2021, 3:09 AM CDT for Bates County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2021, 3:09 AM CDT (08:09 UTC)
- Expired
- Mar 17, 2021, 4:00 AM CDT
- In force
- 51 min
- Issued by
- NWS Kansas City, MO
County Bates County, MO
The radar
The Pleasant Hill radar (KEAX), 50 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 295 m²/s²
- 0-3 km storm-relative helicity
- 405 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
172
WWUS83 KEAX 170809
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
309 AM CDT Wed Mar 17 2021
MOZ053-170900-
Bates MO-
309 AM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR BATES COUNTY UNTIL 400 AM CDT...
At 309 AM CDT, Doppler radar was tracking a strong thunderstorm near
Hume, or 9 miles east of Pleasanton, moving north at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Butler, Adrian, Rich Hill, Hume, Amsterdam, Amoret, Foster, Merwin,
Passaic, Ballard and Worland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
west central Missouri.
LAT...LON 3808 9461 3847 9460 3847 9431 3846 9429
3847 9429 3845 9427 3846 9423 3844 9420
3846 9409 3844 9407 3831 9407 3808 9414
TIME...MOT...LOC 0809Z 199DEG 26KT 3813 9455
$$
LeightonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Mar 17, 3:06 AM CDT, 3 minutes earlier.
Area forecast discussion, Mar 17, 3:06 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 306 AM CDT Wed Mar 17 2021 .Discussion... Issued at 302 AM CDT WED MAR 17 2021 Due to the ongoing weather, have elected to keep the discussion focused on the next 48 hours. Tonight through Wednesday Night: A deepening upper level low visible in water vapor imagery this morning is currently sliding off the Rockies and pushing through portions of western Kansas and Oklahoma. This has lead to the development of thunderstorms across Kansas and Oklahoma. A look at model sounding this morning, shows steep mid level lapse rates, and 500-1000 j/kg of ML CAPE, particularly across southwestern portions of the CWA. This combined with a healthy ~50 knots of 0-6 km shear, should be enough to support a continued elevated hail threat for the next few hours. While a strong wind gust or two can't be ruled out, the elevated nature of storms will likely keep the severe threat convenient to hail. As we head toward daybreak Wednesday morning, expect to see the severe threat diminish as instability drifts south of the area. But showers and thunderstorms activity will continue through the morning hours. There may be some brief dry time around mid day, but dont expect that to last too long as a deformation zone is expected to develop as the upper low sides just south of the area. With ample moisture to work with, expect the afternoon to be quite soggy with 2-3 inches possible. While, best instability remains well south of the area Wednesday afternoon, the severe threat is non- zero, especially in the areas closest to the warm front which is expected to be draped across southern Missouri. Later Wednesday evening, cold air advection aloft on the back end of the system will allow for 850mb temperatures to dip to 0 to -5c. This could be enough for some snow to mix in Wednesday night, especially in the northern half of the area. Although the column and surface is a bit warm to support much in the way of accumulations, some small accumulations of less than 1 inch could be possible in northern MO given the dynamic nature of the system. With it being mid March, anything that does fall will disappear quickly Thursday. Thursday: Finally, the system moves out Thursday morning. When it's all said and done, precip amounts of 2-4 inches will have fallen across the area. This could lead to river flooding and/or aggravateexisting river flooding. Rest of the forecast: For the rest of the forecast, we are looking at a few days of dry conditions through the weekend. Temperatures will slowly bounce back, with 50s expected on Friday and Saturday and 60s by Sunday. Additional rain chance will be possible heading into next week and the pattern looks to remain active for a while. && .Aviation...(For the 06Z TAFS through 06Z Wednesday Night) Issued at 1104 PM CDT TUE MAR 16 2021 Sub IFR conditions through the period. Showers and thunderstorms associated with warm air advection are expected to move into the area after 08Z and continue for 5-7 hours. Complex of showers with embedded thunderstorms are expected to move east through the morning hours, with wrap around precipitation redeveloping across the area late Wednesday afternoon/evening. Potential for gusty northeast winds to develop through the afternoon hours on Wednesday. Could also see some snow mix in Wednesday night into Thursday morning, reducing visibilities lower than currently forecast. For now, have kept snow mentions and associated impacts out of the forecast, but will need to keep an eye on potential after 00Z Thursday. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...HB Aviation...BT
Hazardous weather outlook, Mar 16, 12:29 PM CDT, 14 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 1229 PM CDT Tue Mar 16 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-171730- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 1229 PM CDT Tue Mar 16 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected to develop after midnight. A few storms could be strong to severe with hail up to quarter sized and winds up to 60mph as the main threat. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Wednesday through Monday Additional chances for showers and thunderstorms continue into Wednesday with additional strong to severe storms will be possible. Rain chances continue through Thursday with widespread amounts of 2-3 inches possible this week. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Mar 17, 2:57 AM CDT, 12 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
257 AM CDT Wed Mar 17 2021
KSZ103-170845-
Leavenworth KS-
257 AM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LEAVENWORTH COUNTY
UNTIL 345 AM CDT...
At 257 AM CDT, Doppler radar was tracking a strong thunderstorm near
Williamstown, or near Lawrence, moving northeast at 25 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Leavenworth, Lansing, Tonganoxie, Basehor, Reno, Fairmount and
Jarbalo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3921 9518 3931 9504 3926 9490 3920 9489
3920 9490 3913 9490 3912 9491 3902 9519
TIME...MOT...LOC 0757Z 228DEG 20KT 3905 9525
LeightonSpecial weather statement, Mar 17, 3:09 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
309 AM CDT Wed Mar 17 2021
MOZ053-170900-
Bates MO-
309 AM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR BATES COUNTY UNTIL 400 AM CDT...
At 309 AM CDT, Doppler radar was tracking a strong thunderstorm near
Hume, or 9 miles east of Pleasanton, moving north at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Butler, Adrian, Rich Hill, Hume, Amsterdam, Amoret, Foster, Merwin,
Passaic, Ballard and Worland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
west central Missouri.
LAT...LON 3808 9461 3847 9460 3847 9431 3846 9429
3847 9429 3845 9427 3846 9423 3844 9420
3846 9409 3844 9407 3831 9407 3808 9414
TIME...MOT...LOC 0809Z 199DEG 26KT 3813 9455
LeightonThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 3:23 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry | 37 min |
| Mar 17, 4:01 AM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson | 44 min |
| Mar 17, 4:16 AM CDT | Special Weather Statement | EAX | Henry | 44 min |
| Mar 17, 5:02 AM CDT | Severe Thunderstorm Warning | EAX | Bates | 43 min |
| Mar 17, 6:01 AM CDT | Special Weather Statement | EAX | Bates, Henry | 44 min |
| Mar 17, 6:51 AM CDT | River Flood Warning | EAX | Cooper | 65 hr |
| Mar 17, 7:00 AM CDT | River Flood Warning | EAX | Cooper | 54 hr |
| Mar 17, 8:11 AM CDT | Special Weather Statement | EAX | Buchanan, Clay, Jackson, Platte | 49 min |
| Mar 17, 9:24 AM CDT | River Flood Warning | EAX | Bates | 21 days |
| Mar 17, 9:48 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 53 hr |
| Mar 17, 9:48 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 4 days |
| Mar 17, 9:48 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 4 days |
| Mar 17, 9:48 AM CDT | River Flood Warning | EAX | Cooper, Howard | 68 hr |
| Mar 17, 9:48 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 5 days |
| Mar 17, 10:25 AM CDT | River Flood Warning | EAX | Howard | 38 hr |
| Mar 17, 10:25 AM CDT | River Flood Warning | EAX | Ray | 3 days |
| Mar 17, 2:15 PM CDT | Winter Weather Advisory | EAX | Bates, Buchanan, Caldwell, Carroll, Cass, Clay and 7 more | 14 hr |
| Mar 17, 2:57 AM CDT | Special Weather Statement | EAX | Leavenworth | 48 min |
| Mar 17, 4:53 AM CDT | Special Weather Statement | EAX | Miami | 52 min |
| Mar 17, 9:24 AM CDT | River Flood Warning | EAX | Miami | 4 days |
| Mar 17, 9:24 AM CDT | River Flood Warning | EAX | Linn | 6 days |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.